Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 29, 2005, 1:12 AM PST for San Bernardino County, California. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2005, 1:12 AM PST (09:12 UTC)
- Expired
- Jan 29, 2005, 2:45 AM PST
- In force
- 93 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 53 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 290915 FFWSGX CAC071-291045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 112 AM PST SAT JAN 29 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...HIGHLAND * UNTIL 245 AM PST * AT 106 AM PST...A THUNDERSTORM WITH HEAVY RAIN WAS OVER THE NORTH PART OF SAN BERNARDINO...MOVING EAST AT 15 MPH. THIS WAS PART OF AN BAND OF HEAVY SHOWERS STRETCHING FROM WEST TO EAST FROM THE NORTH SIDE OF RIALTO TO HIGHLAND. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... HIGHLAND BY 135 AM PST * HIGHWAYS 18 AND 330 JUST NORTH AND NORTHEAST OF SAN BERNARDINO HAVE THE POTENTIAL FOR MUD AND ROCK SLIDES AS WELL AS FLASH FLOODING. FLASH FLOODING IS ALSO LIKELY IN THE CITY OF SAN BERNARDINO. LAT...LON 3422 11746 3407 11744 3410 11696 3428 11701 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 8:30 PM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 28, 8:30 PM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PST FRI JAN 28 2005 .SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AND EARLY SATURDAY AS COLD UNSTABLE AIR FILTERS IN ACROSS SOUTHERN CALIFORNIA. SOME SNOW WILL FALL ON THE HIGHER PEAKS INTO SATURDAY MORNING. DRIER AIR WILL WORK INTO THE REGION FROM THE NORTH LATER IN THE WEEKEND FOR MOSTLY SUNNY DAYS INTO EARLY NEXT WEEK BUT WARMING WILL BE LIMITED AS THE UPPER LOW LINGERS OVER ARIZONA...THEN WORKS BACK TO THE WEST. SOME LOCALLY GUSTY WINDS COULD DEVELOP THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...DOPPLER RADAR SHOWS THE STEADY RAINS ASSOCIATED WITH THE FRONT ARE NOW EXITING TO THE EAST. MEDIA AND OTHER USERS PLEASE NOTE...AN EXCESSIVE AMOUNT OF CHAFF HAS BEEN AFFECTING RADAR RETURNS THIS EVENING...MOSTLY OVER SAN DIEGO COUNTY. NUMEROUS SHOWERS HAVE BEEN POPPING UP OVER THE LAST HALF HOUR FROM THE NORTHERN DESERTS THROUGH RIVERSIDE AND ORANGE COUNTIES AND SPREADING SE. MOST RAINFALL AMOUNTS TODAY WERE UNDER ONE HALF INCH EXCEPT ON THE COASTAL SLOPES WHERE UP TO ONE INCH WAS REPORTED. THE WATER VAPOR LOOP SHOWS WELL DEFINED VORT MAX DROPPING S OFF THE COAST NEAR PT. CONCEPTION. ECHOES ASSOCIATED WITH THIS NEXT WAVE EXTEND FROM THE SOUTHERN SAN JOAQUIN VALLEY...SW OFF POINT CONCEPTION...AND AS FAR S AS RIVERSIDE COUNTY. THE 00Z MIRAMAR SOUNDING WAS LAUNCHED IN THE RAIN AND WAS WET UP THROUGH 10K FT. DRIER AND COLDER AIR IS FILTERING IN NOW. MODELS SWING VIGOROUS VORT MAX THROUGH THE AREA OVERNIGHT AND EARLY SAT. WITH MUCH COLDER AIR ALOFT...THIS SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED SHOWERS MOST AREAS AND ISOLATED THUNDERSTORMS. MODEL LIFTED INDICES DROPPING TO BETWEEN -4 AND -6 ALONG THE COAST SUPPORT THE THUNDERSTORM THREAT AS WELL...ALTHOUGH VERY LITTLE THUNDER HAS DEVELOPED SO FAR. SNOW LEVELS SHOULD DROP TO AROUND 5K FT IN THE SAN DIEGO COUNTY MOUNTAINS WHICH WILL ALLOW SOME SNOW TO ACCUMULATE ON THE HIGHER PEAKS AS MOIST UPSLOPE FLOW CONTINUES INTO SATURDAY MORNING. ETA MODEL TIME/HEIGHT CROSS SECTION THROUGH LINDBERGH SHOWS A STEEP DROP OFF IN LAYER RH DURING THE DAY SAT...SO THE TREND SHOULD BE FOR DRYING. ADDITIONAL RAINFALL ACCUMULATIONS WILL GENERALLY BE LIGHT...BUT BRIEFLY HEAVY RAIN COULD OCCUR IF THUNDERSTORMS DEVELOP. .LONG TERM...THE UPPER LOW THAT DEVELOPS NEAR LAS VEGAS SAT...DRIFTS SE THROUGH AZ ON SUN...THEN RETROGRADES BACK TO THE WEST ON MON AND TUE. INITIALLY THIS SHOULD JUST BRING DRY...OFFSHORE...COOL CONDITIONS...BUT MEDIUM RANGE GUIDANCE CONTINUES THE TREND THROUGH NEXT WEEK WHICH GRADUALLY OPENS THE DOOR TO MORE CLOUDS AND LIGHT PRECIPITATION BACKING IN FROM THE E BY THE MIDDLE TO THE END OF NEXT WEEK. AT THIS TIME STRONG OFFSHORE FLOW IS NOT INDICATED. ZONES WERE UPDATED EARLIER THIS EVENING. .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 PM SATURDAY...SEE LAXCFWSGX. HIGH RIP CURRENT RISK THROUGH SATURDAY FOR ORANGE AND SAN DIEGO COUNTY COASTAL AREAS...SEE LAXSRFSGX. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...SEE LAXCWFSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && JAD
Hazardous weather outlook, Jan 28, 3:00 AM PST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST FRI JAN 28 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-291400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 AM PST FRI JAN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. LARGE SWELL WILL BRING INCREASING SURF WITH STRONG RIP CURRENTS. A HIGH SURF ADVISORY IN EFFECT FOR THE ORANGE AND SAN DIEGO COUNTY COASTS INTO SATURDAY. SEE LAXCFWSGX AND LAXSRFSGX FOR DETAILS. A PACIFIC WEATHER SYSTEM WILL BRING SHOWERS AT TIMES...MAINLY THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SOME SNOW IN THE MOUNTAINS WILL ALSO BE LIKELY. SEE LAXSPSSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. A HIGH SURF ADVISORY WILL CONTINUE UNTIL 600 PM SATURDAY. THE PACIFIC WEATHER SYSTEM WILL EXIT THE AREA SATURDAY. HOWEVER...AN ISOLATED FUNNEL CLOUD OR WATERSPOUT WILL BE POSSIBLE OVER THE COASTAL WATERS SATURDAY MORNING. OFFSHORE FLOW WILL CAUSE LOCALLY GUSTY WINDS AT TIME SUNDAY THROUGH WEDNESDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION NOT NEEDED AT THIS TIME. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.